MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B USE WITH XT ONLY; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B USE WITH XT ONLY; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 00585002012, articular surface with segmental hinge post, lot # 63544508, 00585004201, distal femoral xt component, lot # 63876621, 00588000300, tibial component, lot # 63847191.Report source: (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 00241, 0001822565 - 2020 - 00242, 0001822565 - 2020 - 00243.
 
Event or Problem Description
It was reported that approximately 18 months post implantation, the patient experienced a fall and suffered pain and instability.Upon x-ray imaging, it was identified that the yoke had fractured.Subsequently, the patient was revised and all fractured components were exchanged.During the revision, there was fluid noted in the knee joint and damage noted to the poly bearing.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d10, g4, g7, h1, h2, h3, h6, h10 d4: udi # (b)(4).The complaint is confirmed.Visual evaluation of the returned implant confirmed fractured hinge post.Device was submitted for further analysis.Analysis determined that the fatigue caused the fracture.Multiple crack initiation sites were seen in the inner and outer edge of the fracture sample.Material analysis was conforming to the print specification.Also, the femur, articular surface, and poly box were returned.All these components show signs of use.The poly box was also damaged/fractured.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: fractured yoke component displaced in the anterolateral knee joint recess.Periprosthetic lucency at the interface of the distal femoral bone and the tibial component is noted, age indeterminate, and clinical significance indeterminate.Also, overall fit and alignment as well as bone quality appear normal.A definitive root cause cannot be determined.Per package insert: fracture, pain, instability are known adverse effects of this system.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B USE WITH XT ONLY
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9616029
Report Number0001822565-2020-00244
Device Sequence Number16828992
Product Code KRO
UDI-Device Identifier00889024195639
UDI-Public(01)00889024195639
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number00585001296
Device Lot Number63751247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight117